Alert archive / California / Wind Advisories in 2007

Wind Advisory 138, NWS Los Angeles, CA

December 4, 2007

NWS Los Angeles, CA issued this wind advisory at Dec 4, 2007, 8:56 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2007, 8:56 AM PST (16:56 UTC)
Expired
Dec 5, 2007, 2:01 AM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 041656
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
856 AM PST TUE DEC 4 2007

...GUSTY NORTH WINDS EXPECTED ACROSS SOUTHERN CALIFORNIA...

.GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE MOUNTAINS OF
SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE
SOUTH COAST OF SANTA BARBARA COUNTY. THE SUPPORT FOR THE NORTHERLY
WINDS IS EXPECTED TO CONTINUE THROUGH WEDNESDAY...MAINTAINING THE
GUSTY NORTH WINDS THROUGH WEDNESDAY AFTERNOON.

CAZ052-042300-
/O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/
SANTA BARBARA COUNTY MOUNTAINS-
856 AM PST TUE DEC 4 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE
WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS
AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON.
SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-042300-
/O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
856 AM PST TUE DEC 4 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE
WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS
AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON.
SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 50 MPH
ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-042300-
/O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
856 AM PST TUE DEC 4 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE
WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS
AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON.
SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT...WITH THE
STRONGEST WINDS EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. SOME 
ISOLATED AREAS SUCH AS WHITAKER PEAK WILL ACTUALLY EXPERIENCE
WINDS GUSTS TO AROUND 70 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-042300-
/O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
856 AM PST TUE DEC 4 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE
WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS
AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON.
SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/WOFFORD
3 follow-up statements
000 
WWUS76 KLOX 042215
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST TUE DEC 4 2007

...GUSTY NORTH WINDS CONTINUE ACROSS SOUTHERN CALIFORNIA...

.GUSTY NORTH WINDS CONTINUED ACROSS THE MOUNTAINS OF SANTA BARBARA
VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE SOUTH COAST OF
SANTA BARBARA COUNTY THIS AFTERNOON. MANY AREAS IN THE ADVISORIES
HAVE REPORTED SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH HIGHER
GUSTS. 

THE SUPPORT FOR THE NORTHERLY WINDS IS EXPECTED TO CONTINUE
THROUGH WEDNESDAY AS THE REMNANTS OF A WEAK FRONT MOVE SOUTH
ACROSS THE AREA. THE GUSTY WINDS ARE EXPECTED TO BEGIN TO DIMINISH
BY WEDNESDAY AFTERNOON.

CAZ052-050500-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA BARBARA COUNTY MOUNTAINS-
215 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND
55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY.
THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY
MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY
101 AND 154. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-050500-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
215 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 
45 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE
STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING.
THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY 101.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-050500-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
215 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS BETWEEN 25 AND 40 MPH WITH GUSTS TO AROUND 
55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE
STRONGEST WINDS ARE EXPECTED TONIGHT AND WEDNESDAY MORNING THROUGH
THE INTERSTATE 5 CORRIDOR. SOME ISOLATED AREAS IN THE INTERSTATE
5 CORRIDOR WILL SEE GUSTS AROUND 70 MPH TONIGHT AND WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-050500-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
215 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND
55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY.
THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY
MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT
000 
WWUS76 KLOX 050442
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 PM PST TUE DEC 4 2007

...GUSTY OFFSHORE WINDS CONTINUE THIS EVENING ACROSS SOUTHERN
CALIFORNIA...

.A STRONG OFFSHORE PRESSURE GRADIENT CONTINUES OVER SOUTHERN
CALIFORNIA THIS EVENING. OFFSHORE FLOW SHOULD PERSIST INTO
WEDNESDAY...HOWEVER...IT IS POSSIBLE THAT WINDS COULD WEAKEN
QUICKER THAN EXPECTED. PRESSURE AND THERMAL GRADIENTS AND UPPER-
LEVEL SUPPORT BECOME MARGINAL LATE TONIGHT. HOWEVER...ENOUGH
SUPPORT FOR THE NORTHERLY WINDS IS EXPECTED TO CONTINUE THROUGH
WEDNESDAY AS THE REMNANTS OF A WEAK FRONT MOVE SOUTH ACROSS THE
AREA. WINDS SHOULD WEAKEN AT THE LATEST WEDNESDAY AFTERNOON.

CAZ052-051045-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA BARBARA COUNTY MOUNTAINS-
842 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS
ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY.

GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH
WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. ISOLATED
HIGHER GUSTS TO 60 MPH ARE POSSIBLE THIS EVENING...ESPECIALLY
NEAR MONTECITO. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND
WEDNESDAY MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY
101 AND 154.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-051045-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
842 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST. THIS ADVISORY
REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY.

GUSTY NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. LOCAL GUSTS
TO 55 MPH ARE POSSIBLE THIS EVENING IN LOCALITIES BELOW THE
MONTECITO HILLS. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND
WEDNESDAY MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY
101.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-051045-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
842 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY.

GUSTY NORTH WINDS BETWEEN 25 AND 40 MPH WITH GUSTS TO AROUND 55 MPH
WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE
STRONGEST WINDS ARE EXPECTED TONIGHT AND WEDNESDAY MORNING THROUGH
THE INTERSTATE 5 CORRIDOR. SOME ISOLATED AREAS IN THE INTERSTATE
5 CORRIDOR WILL SEE GUSTS AROUND 70 MPH TONIGHT AND WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-051045-
/O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
842 PM PST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS. THIS ADVISORY REMAINS
IN EFFECT UNTIL 2 PM PST WEDNESDAY.

GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH
WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST
PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
000 
WWUS76 KLOX 051001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
201 AM PST WED DEC 5 2007

...WIND ADVISORIES HAVE BEEN CANCELLED...

.WINDS HAVE SUBSIDED OVERNIGHT AND THE STRONG GRADIENTS THAT
CREATED THE WINDS ARE RELAXING. LOCAL WIND GUSTS TO 45 MPH WILL
STILL BE POSSIBLE IN THE WINDIEST MOUNTAIN LOCATIONS...BUT OVERALL
THERE WILL BE LITTLE IN THE WAY OF WINDS THIS MORNING.

CAZ039-046-052>054-051115-
/O.CAN.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
201 AM PST WED DEC 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS. A FEW GUSTS TO 45
MPH WILL BE POSSIBLE THROUGH MID MORNING.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 3:00 AM PST, 5 hours 56 minutes earlier.

Area forecast discussion, Dec 4, 3:00 AM PST, 5 hours 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PST TUE DEC 4 2007

.SHORT TERM...
MODERATE OFFSHORE FLOW IN BOTH DIRECTIONS. BUT LITTLE IN THE WAY OF
UPPER OR THERMAL SUPPORT AND EXPECT 15 TO 25 MPH WITH GUSTS TO 35
MPH WINDS TODAY. GAVIOTA PASS MAY BE A LITTLE STRONGER AND WILL HAVE
TO BE MONITORED FOR A POSSIBLE WIND ADVISORY. WITH CLOUD FREE
SKIES...OFFSHORE FLOW AND 592DM HGTS LOOK FOR MANY MAX TEMPS TO BE
AT OR NEAR RECORD LEVELS TODAY. THE OFFSHORE FLOW AND VERY DRY AIR
WILL PRESENT CRITICAL FIRE WEATHER DANGER TODAY AND A RED FLAG
WARNING IS IN PLACE.

TONIGHT WILL BE WINDY. WIND ADVISORIES WILL LIKELY BE NEEDED FOR
NORTH WIND SUSCEPTIBLE LOCATIONS SUCH AS THE SBA COUNTY SOUTH
COAST...THE I-5 CORRIDOR...AND THE SANTA MONICA MTNS. WRF SHOWS
BUILDING UPPER SUPPORT THROUGH THE EVENING ALONG WITH 7 TO 8 MB
OFFSHORE FLOW TO BFL. LOW TEMPS WILL BE HIGHLY ERRATIC WITH DRY
AIR ALLOWING LARGE TEMP DROPS IN WIND SHELTERED AREAS BUT MINIMAL
DROPS IN THE BREEZY LOCATIONS.

THE RIDGE FLATTENS WEDNESDAY...COLD AIR DROPS IN BEHIND THE REMNANTS
OF A WASHED OUT COLD FRONT. HGTS DROP TO 576DM AND THE FLOW TURNS
ONSHORE BY AFTERNOON. STILL BREEZY IN THE MORNING ESP WITH THE COLD
AIR DUMPING IN...AGAIN IT WILL BE A NORTH FOCUSED EVENT. BUT TEMPS
WILL TUMBLE FROM TUESDAYS VALUES.

THURSDAY IS THE TRANSITION DAY FORM THE BREEZY OFFSHORE REGIME TO A
STORMY ONE FRIDAY AND SATURDAY. OTHER THAN THAT IT WILL BE A FAIRLY
DULL DAY. CLOUDS WILL INCREASE THROUGH THE DAY AS THE CIRRUS SHIELD
FROM THE UPCOMING STORM OVERSPREADS THE AREA. HGTS DROP TO 561DM AND
THE UPPER FLOW TURNS WESTERLY AS THE UPPER LOW SWINGS OUT OVER THE
OUTER WATERS OF NORTHERN CA. ONSHORE FLOW WILL INCREASE AND TEMPS
WILL STRUGGLE TO REACH INTO THE 60S.

.LONG TERM...
MODELS...UNFORTUNATELY...HAVE VERY DIFFERENT IDEAS ABOUT HOW THE
STORM IS GOING TO EVOLVE. GFS HAS HAD THE BEST RUN TO RUN
CONSISTENCY WITH THE STORM AND USED IT. BUT HAVE TO TEMPER ANY
FORECAST WITH THE FACT THE EC BRINGS THE UPPER LOW OVER THE CENTRAL
VLY AND PRODUCES VERY LITTLE RAIN. THE WRF IS SLOWER AND DRIER BUT
DID TREND A LITTLE WETTER FROM THE 00Z TO 06Z RUN. NONE OF TODAYS
MDL RUNS HAVE NEARLY THE SOUTH FLOW THAT WAS PRESENT IN YDYS RUNS.
STILL NOT TOO SURPRISED THAT THE MDLS ARE NOT CONSISTENT AND WOULD
NOT BE SURPRISED TO SEE A MORE ROBUST SOLN IN TODAYS RUNS.

GFS FORECASTS LIGHT RAIN OVERSPREADING THE AREA LATER THURSDAY
EVENING AS THE UPPER LOW MOVES INTO THE BAY AREA. THE LOW THEN MOVES
OVER THE CENTRAL COAST AND BRINGS THE BEST RAIN TO THE AREA EARLY
FRIDAY MORNING. LATER FRIDAY MORNING THE FRONT DRAGS THROUGH L.A.
COUNTY AND WILL BRING THEM THE BEST RAIN. THE UPPER LOW THEN
RETROGRADES BACK OVER CA AND WILL BRING WRAP AROUND SHOWERS TO THE
AREA LATER FRIDAY THROUGH EARLY SUNDAY. AGAIN ACCORDING TO THE GFS
THE EC IS MUCH MORE PROGRESSIVE AND DRIER. CURRENT FORECAST LOOKS
GOOD WITH LIKELY ON FRIDAY AND CHANCE ON SATURDAY. IT WILL BE
INTERESTING TO SEE HOW ALL THREE MDLS EVOLVE THE STORM TODAY.

TEMPS SHOULD BE RATHER COOL WITH THIS SYSTEM WITH 550 HGTS OVERHEAD
WITH TOTAL CLOUD COVER TEMPS MAY STRUGGLE TO REACH 60 BOTH FRI AND
SAT. SNOW LEVELS FRIDAY SHOULD REMAIN OVER 7000 FEET BUT WILL TUMBLE
SATURDAY TO NEAR 5000 FEET.

FROM SUNDAY ON THE EC AND GFS DIVERGE GREATLY AND FORECAST
CONFIDENCE IS LOW. EC IS VERY DRY WHILE GFS HAS A LITTLE MOISTURE
WITH IT. FORECAST IS A FAIRLY GENERIC PARTLY CLOUDY ONE WITH TEMPS
NEAR NORMAL...AGAIN CONFIDENCE IS QUITE LOW.

&&

.AVIATION...

04/1100Z

EXPECT VFR CONDS TODAY. LLWS WILL BE OF CONCERN TODAY AT KSBA...KBUR
AND KVNY THROUGH 20Z AS NORTHERLY WINDS INCREASE THIS MORNING.

KLAX...HIGH CONFIDENCE WITH VFR CONDS THROUGH THIS EVENING.

KBUR...HIGH CONFIDENCE WITH VFR CONDS THROUGH THIS EVENING. POSSIBLE
LLWS AND ISSUES THROUGH 20Z. LIGHT TO MODERATE TURBULENCE FROM SFC
TO 070.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

RORKE/KAPLAN
Hazardous weather outlook, Dec 4, 8:56 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
856 AM PST TUE DEC 4 2007

CAZ034>041-044>047-051>054-059-087-088-051400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
856 AM PST TUE DEC 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A LARGE SWELL WILL IMPACT ALL WATERS TODAY. THIS LARGE SWELL WILL
POSE HAZARDS TO ALL BUT THE LARGEST VESSELS. THIS LARGE SWELL WILL
PRODUCE VERY LARGE AND HAZARDOUS SURF ALONG WEST FACING BEACHES...
WITH HIGH SURF ADVISORIES POSTED FOR THE ENTIRE COASTLINE FROM SAN
LUIS OBISPO COUNTY SOUTHWARD TO LOS ANGELES COUNTY. IN ADDITION TO
THE DANGEROUS SURF CONDITIONS...THERE IS A VERY HIGH RISK FOR
HAZARDOUS RIP CURRENTS ALONG WITH MINOR COASTAL FLOODING POSSIBLE
DURING TIMES OF HIGH TIDE.

GUSTY OFFSHORE WINDS...ALONG WITH VERY WARM AND DRY CONDITIONS WILL
BRING CRITICAL FIRE WEATHER CONDITIONS...WITH RED FLAG WARNINGS
POSTED FOR PORTIONS OF SOUTHWEST CALIFORNIA TODAY.

GUSTY NORTH WINDS OF 15 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL
AFFECT THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES
COUNTIES TODAY...AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A LARGE SWELL WILL IMPACT ALL WATERS THROUGH EARLY THURSDAY. THIS
LARGE SWELL WILL POSE HAZARDS TO ALL BUT THE LARGEST VESSELS. THIS
LARGE SWELL WILL PRODUCE VERY LARGE AND HAZARDOUS SURF ALONG WEST
FACING BEACHES...WITH HIGH SURF ADVISORIES POSTED FOR THE ENTIRE
COASTLINE FROM SAN LUIS OBISPO COUNTY SOUTHWARD TO LOS ANGELES
COUNTY. IN ADDITION TO THE DANGEROUS SURF CONDITIONS...THERE IS A
VERY HIGH RISK FOR HAZARDOUS RIP CURRENTS ALONG WITH MINOR COASTAL
FLOODING POSSIBLE DURING TIMES OF HIGH TIDE.

GUSTY OFFSHORE WINDS...ALONG WITH VERY WARM AND DRY CONDITIONS WILL
BRING AN INCREASED THREAT OF CRITICAL FIRE WEATHER CONDITIONS...WITH
RED FLAG WARNINGS POSTED FOR PORTIONS OF SOUTHWEST CALIFORNIA TUESDAY
THROUGH EARLY WEDNESDAY.THE GUSTY OFFSHORE NORTH WINDS WILL ALSO POSE
HAZARDS TO MOTORISTS ON I-5 NORTH OF SANTA CLARITA...ON HIGHWAY 101
THROUGH THE GAVIOTA PASS AND THROUGH THE SAN MARCOS PASS NORTH OF
THE CITY OF SANTA BARBARA.

A LARGE STORM WILL LIKELY AFFECT THE AREA FRIDAY AND SATURDAY. THIS
STORM HAS THE POTENTIAL TO PRODUCE HAZARDOUS FLOODING AND DEBRIS
FLOWS AS WELL AS HAZARDOUS DRIVING CONDITIONS AND HAZARDOUS WINTER
CONDITIONS IN THE MOUNTAINS.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 4:15 PM PSTRed Flag WarningLOXLos Angeles42 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.